Alert archive / New York / Beach Hazards Statements in 2018

Beach Hazards Statement 12, NWS Buffalo, NY

September 20, 20185 counties in New York

NWS Buffalo, NY issued this beach hazards statement at Sep 20, 2018, 10:00 PM EDT for 5 counties in New York. It took effect at Sep 21, 2018, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 20, 2018, 10:00 PM EDT (02:00 UTC)
In effect from
Sep 21, 2018, 8:00 AM EDT
Expired
Sep 21, 2018, 7:36 PM EDT
In force
12 hr
Issued by
NWS Buffalo, NY

Counties Chautauqua County, NY, Erie County, NY, Jefferson County, NY, Niagara County, NY, Orleans County, NY

The radar

The Buffalo radar (KBUF), 45 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2018-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2018-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
398 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

168 
WHUS41 KBUF 210200
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
1000 PM EDT Thu Sep 20 2018

NYZ001-007-010-085-211000-
/O.NEW.KBUF.BH.S.0012.180921T1200Z-180922T0000Z/
Niagara-Jefferson-Northern Erie-Southern Erie-
1000 PM EDT Thu Sep 20 2018

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT FRIDAY THROUGH
FRIDAY EVENING...

The National Weather Service in Buffalo has issued a Beach
Hazards Statement, which is in effect from 8 AM EDT Friday
through Friday evening.

* LOCATIONS...Beaches of Niagara, Jefferson, Northern Erie, and 
  Southern Erie counties.

* TIMING...From early Friday morning through early Friday 
  evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when there is a high swim
risk. This means life threatening waves and currents are
expected. Stay out of the water and stay away from dangerous
areas like piers and breakwalls.

&&

$$

RSH
4 follow-up statements
498 
WHUS41 KBUF 210854
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
454 AM EDT Fri Sep 21 2018

NYZ001-007-010-085-211700-
/O.CON.KBUF.BH.S.0012.180921T1200Z-180922T0000Z/
Niagara-Jefferson-Northern Erie-Southern Erie-
454 AM EDT Fri Sep 21 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* LOCATIONS...Beaches of Niagara, Jefferson, Northern Erie, and 
  Southern Erie counties.

* TIMING...From early this morning through early this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when there is a high swim
risk. This means life threatening waves and currents are
expected. Stay out of the water and stay away from dangerous
areas like piers and breakwalls.

&&

$$
331 
WHUS41 KBUF 211441
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
1041 AM EDT Fri Sep 21 2018

NYZ001-007-010-085-212245-
/O.CON.KBUF.BH.S.0012.000000T0000Z-180922T0000Z/
Niagara-Jefferson-Northern Erie-Southern Erie-
1041 AM EDT Fri Sep 21 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* LOCATIONS...Beaches of Niagara, Jefferson, Northern Erie, and 
  Southern Erie counties.

* TIMING...Through early this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when there is a high swim
risk. This means life threatening waves and currents are
expected. Stay out of the water and stay away from dangerous
areas like piers and breakwalls.

&&

$$
738 
WHUS41 KBUF 212117
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
517 PM EDT Fri Sep 21 2018

NYZ002-019-220000-
/O.EXA.KBUF.BH.S.0012.000000T0000Z-180922T0000Z/
Orleans-Chautauqua-
517 PM EDT Fri Sep 21 2018

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

The National Weather Service in Buffalo has issued a Beach
Hazards Statement, which is in effect until 8 PM EDT this
evening.

* LOCATIONS...Beaches of Orleans and Chautauqua counties.

* TIMING...Through early this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

$$

NYZ001-007-010-085-220000-
/O.CON.KBUF.BH.S.0012.000000T0000Z-180922T0000Z/
Niagara-Jefferson-Northern Erie-Southern Erie-
517 PM EDT Fri Sep 21 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* LOCATIONS...Beaches of Niagara, Jefferson, Northern Erie, and 
  Southern Erie counties.

* TIMING...Through early this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when there is a high swim
risk. This means life threatening waves and currents are
expected. Stay out of the water and stay away from dangerous
areas like piers and breakwalls.

&&

$$
729 
WHUS41 KBUF 212336
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
736 PM EDT Fri Sep 21 2018

NYZ001-002-007-010-019-085-220045-
/O.CAN.KBUF.BH.S.0012.000000T0000Z-180922T0000Z/
Niagara-Orleans-Jefferson-Northern Erie-Chautauqua-Southern Erie-
736 PM EDT Fri Sep 21 2018

...BEACH HAZARDS STATEMENT IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Beach
Hazards Statement.

Gusty northwest winds will likely produce dangerous swimming
conditions Saturday with significant wave action and strong 
currents for portions of the Lake Erie and Lake Ontario 
shorelines.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Sep 20, 7:46 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Sep 20, 7:46 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
746 PM EDT Thu Sep 20 2018

.SYNOPSIS...
A deepening storm system near Lake Superior will lift a warm front
across our region tonight. While this will likely generate some
showers east of Lake Ontario tonight...the larger response will be
the mid summer temperatures that will follow for Friday. It will
also be quite windy...with wind gusts in some areas exceeding 40
mph. The same storm system will push a strong cold front across the
area late Friday...and this could support a round of strong to
severe thunderstorms. Fair...but much cooler weather can then be
expected for the weekend.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A consolidating storm system over the Upper Mississippi Valley this
evening will consolidate into a sub 1000mb storm over Lake Superior
later tonight. This deepening storm system will lift a warm front
across our region tonight in the process. While the strongest
forcing and deepest moisture will remain to the west closer to the
center of the storm...increasing warm/moist advection will likely
produce some showers from Lake Ontario east and north after
midnight. There will be an increasing chance for scattered showers
across western NY late tonight as an embedded weak shortwave in
broad ridging aloft works east across the area. There will also be
an uptick in south- southwesterly winds as the pressure gradient
will tighten a bit in response to the deepening storm system.
Continued warm advection will cause overnight lows to occur around
or before midnight with early lows in the mid to upper 60s across
western NY and the Finger Lakes, to around 60 east of Lake Ontario.
Temperatures will then begin slowly rising through the 60s after
midnight, with low 70s by late tonight across the lower terrain of
western NY.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
Friday will be active across the region, with advisory level wind
gusts expected northeast of Lake Erie, and the potential for severe
weather during the late afternoon and evening.

Synoptic Setup...low pressure will move from just northeast of Lake
Superior Friday morning to central and northern Quebec by Friday
evening, with a trailing strong cold front crossing our region
Friday evening. Large scale ascent and deep moisture will increase
by late afternoon in advance of the longwave trough, with a belt of
50-55 knot flow in the 900-700mb layer supporting strong moisture
transport and increasing low level convergence. Boundary layer
moisture will be ample as surface dewpoints surge into the upper
60s.

A few showers may still linger early in the morning across Western
NY, and through midday east of Lake Ontario, supported by another
weak warm frontal segment and a weak mid level shortwave. Following
these potential morning showers, expect the bulk of the day to be
rain free. By mid to late afternoon a line of thunderstorms will be
developing just upstream across southern Ontario. There may also be
a few scattered showers and storms developing on the convergence
zone driven by lake and terrain influences from the western Southern
Tier into the western Finger Lakes and points southeast of Lake
Ontario. The main line of showers and scattered storms will then
quickly cross the region from northwest to southeast Friday evening.

Winds...A strong 55 knot low level jet will cross the region in the
warm sector Friday. Weak warm advection and general weak synoptic
scale ascent will prevent the full mixing of these higher momentums
from aloft to the surface. That said, low level lapse rates will
still steepen sufficiently to produce gusty winds areawide. The
strongest winds by far will be found across the Niagara Frontier,
where channeling down Lake Erie typically produces stronger gusts.
Expect gusts of 50-55 mph from midday through the afternoon. With a
wind direction of 220-230, the highest gusts are likely to be in
Niagara County. Elsewhere across the rest of the region, expect peak
gusts to run in the 30-40 mph range. The winds will quickly diminish
by early evening as the low level jet begins to move east of the
area, and the boundary layer begins to stabilize.

Severe Weather...Deep layer shear profiles will be strong and very
much unidirectional given the strong 55 knot low level jet in place.
Warm mid level temps and poor mid level lapse rates will temper
instability somewhat, but still expect SBCAPE to rise to 500-
1000J/kg by afternoon. The combination of unidirectional shear
profiles and linear forcing should promote upscale growth into line
segments with attendant risk of damaging winds.

Temperatures...It will be very warm on Friday, with highs in the mid
to upper 80s across the lower elevations away from lake influences,
and low 80s across higher terrain and east of Lake Ontario. SSW
winds will keep areas near the Niagara River and Saint Lawrence
Rivers a little cooler. Surface dewpoints in the 65-70 degree range
will give a muggy feel.

Following the frontal passage later Friday evening, the rain will
quickly end from northwest to southeast. A few scattered light lake
effect rain showers may develop late Friday night into early
Saturday morning south of Lake Ontario as cold air deepens, but this
will not amount to much. Lake effect and upslope clouds will
continue Saturday morning, with slow clearing from north to south
Saturday afternoon as dry air and subsidence over southern Ontario
moves into the area. High pressure will then bring dry and mainly
clear to partly cloudy conditions Saturday night through Sunday
night. A cold front moving into Ontario and Quebec will wash out to
the north of our area Sunday, bringing little more than a modest
increase in sky cover.

Temperatures will be much cooler over the weekend. Expect highs in
the lower 60s across lower elevations and mid to upper 50s on the
higher hills Saturday. Highs Sunday will be in the mid 60s across
lower elevations. Lows Saturday night and again Sunday night will
drop into the mid to upper 40s away from the immediate lakeshores,
with upper 30s to lower 40s east of Lake Ontario.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Monday and Monday night strong surface ridging will settle
southeastward from Quebec Province to the Canadian Maritimes...
with warm advection and an attendant influx of moisture/isentropic
lift consequently setting up across our region on a strengthening
southeasterly to southerly flow. As a result...initially dry weather
across our region Monday morning should eventually give way to
increasing shower chances by later Monday afternoon or Monday
night. The timing of this is still at least somewhat in question
given continued variability seen in the medium range guidance...
with the 12z GFS remaining a faster and more inconsistent outlier
in developing some showers into far western New York later Monday
afternoon...while the 12z GEM/ECMWF remain consistently slower
with this and keep the entire area dry until at least Monday night.
For now will continue to lean more optimistic and hold off on
mentionable shower chances until Monday night...when a surface warm
front will also push into our region and provide a little bit more
in the way of lift...thereby leading to some scattered showers.
Otherwise...the steady warm air advection regime will result in
temperatures continuing to recover back to slightly above normal
levels...with highs in the upper 60s to lower 70s Monday followed
by lows primarily ranging in the 55 to 60 range Monday night.

On Tuesday the warm advection pattern will continue in between
strong high pressure over the western Atlantic and an elongated
cold frontal boundary slowly pushing eastward across the Upper
Great Lakes. While this will result in a continued opportunity for
some scattered showers...there may also be substantial rain free
periods as well...particularly in areas where a pretty decent
southerly flow leads to downsloping and attendant low level drying.
With 850 mb temps pushing into the mid teens Celsius...daytime highs
on Tuesday should at least range from the lower 70s across the North
Country and interior portions of the Southern Tier to the mid to
upper 70s elsewhere given the southerly downslope flow...with warmer
readings than this certainly possible if sufficient breaks in the
cloud cover/shower activity materialize.

Tuesday night and Wednesday morning the aforementioned cold front
should slowly push eastward and across our region along with more
numerous showers...for which a period of likely PoPs will be in play.
While instability looks to be rather limited due to the unfavorable
timing with respect to the diurnal cycle...cannot rule out a few
isolated thunderstorms as well given the strength of the front and
its attendant swath of lift. Following the frontal passage...the
precipitation should tend to steadily wind down from west to east
during the remainder of the day Wednesday...with high pressure and
cooler/drier air then bringing about a return to fair dry weather for
Wednesday night and Thursday. With respect to temperatures...generally
above normal readings should persist through Wednesday...before
settling back to around late September averages for Wednesday night
and Thursday.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Mainly VFR conditions are expected through this evening, with just a
general increase in mid and upper-level clouds through this time
frame.

After midnight, clouds will thicken and lower mainly into the lower
VFR range across most sites south of Lake Ontario with a chance of
showers late, with conditions across the North country deteriorating
to MVFR with some showers likely through Friday morning. South-
southwesterly winds also increase some later tonight, with some wind
shear conditions possible between 08 and 12Z.

Expect showers east of Lake Ontario to taper off and MVFR/low VFR
conditions to improve by late Friday morning/early afternoon.
Meanwhile, it will be become windy. Wind gusts by early afternoon
will reach 25-35 knots across much of the area, with gusts over 45
knots possible across the Niagara Frontier.

Outlook...

Friday afternoon through Friday evening...VFR/MVFR. Showers likely
with a chance of thunderstorms. Windy with strong thunderstorms
possible.
Saturday...Mainly VFR. A chance of showers.
Sunday and Monday...VFR.
Tuesday...Areas of MVFR with a chance of showers

&&

.MARINE...
A warm front will approach this evening with an uptick in southeast
to easterly flow. This will be modest with the exception of western
Lake Ontario where a 15 knot flow will result in choppy conditions
through this evening.

A deepening storm system over Lake Superior tonight will track
across Ontario into Quebec on Friday. As a result, southwest winds
will freshen across the Lower Great Lakes with 30 knot winds on Lake
Ontario, and up to 25 knot winds on Lake Erie. For these reasons,
widespread Small Craft Advisories have been issued for all zones
starting late tonight, and lasting through midday Saturday afternoon
depending on location.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Wind Advisory from 11 AM to 8 PM EDT Friday for NYZ001-002-010-
     011.
MARINE...Small Craft Advisory from 6 AM to 11 PM EDT Friday for LEZ020.
         Small Craft Advisory from 2 AM Friday to 8 AM EDT Saturday
         for LEZ040-041.
         Small Craft Advisory from 6 AM to 11 PM EDT Friday
         for LOZ030.
         Small Craft Advisory from 6 AM Friday to 2 PM EDT Saturday
         for LOZ042>044.
         Small Craft Advisory from 4 AM Friday to 8 AM EDT Saturday
         for LOZ045.

&&

SYNOPSIS...RSH
NEAR TERM...JM/RSH
SHORT TERM...Hitchcock
LONG TERM...JJR
AVIATION...JM
MARINE...JM
Hazardous weather outlook, Sep 20, 2:09 PM EDT, 7 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
209 PM EDT Thu Sep 20 2018

NYZ001-002-211815-
Niagara-Orleans-
209 PM EDT Thu Sep 20 2018

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This Afternoon and Tonight.

The chance of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Scattered thunderstorms will develop from late afternoon through mid
evening Friday along and ahead of the advancing strong cold front.
There is a Slight Risk that some of these storms may contain damaging
winds.

Gusty northwest winds will likely produce dangerous swimming
conditions Saturday with significant wave action and strong
currents.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required late Friday.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-211815-
Northern Erie-
209 PM EDT Thu Sep 20 2018

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This Afternoon and Tonight.

The chance of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Scattered thunderstorms will develop from late afternoon through mid
evening Friday along and ahead of the advancing strong cold front.
There is a Slight Risk that some of these storms may contain damaging
winds.

Gusty southwest winds will likely produce dangerous swimming
conditions Friday with significant wave action and strong currents.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required late Friday.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ085-211815-
Southern Erie-
209 PM EDT Thu Sep 20 2018

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This Afternoon and Tonight.

The chance of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered thunderstorms will develop from late afternoon through mid
evening Friday along and ahead of the advancing strong cold front.
There is a Slight Risk that some of these storms may contain damaging
winds.

Gusty southwest winds will likely produce dangerous swimming
conditions Friday with significant wave action and strong currents.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required late Friday.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ011-211815-
Genesee-
209 PM EDT Thu Sep 20 2018

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This Afternoon and Tonight.

The chance of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Scattered thunderstorms will develop from late afternoon through mid
evening Friday along and ahead of the advancing strong cold front.
There is a Slight Risk that some of these storms may contain damaging
winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required late Friday.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012-211815-
Wyoming-
209 PM EDT Thu Sep 20 2018

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This Afternoon and Tonight.

The chance of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered thunderstorms will develop from late afternoon through mid
evening Friday along and ahead of the advancing strong cold front.
There is a Slight Risk that some of these storms may contain damaging
winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required late Friday.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-211815-
Chautauqua-
209 PM EDT Thu Sep 20 2018

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This Afternoon and Tonight.

The chance of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered thunderstorms will develop from late afternoon through mid
evening Friday along and ahead of an advancing strong cold front.
There is a Slight Risk that some of these storms may contain damaging
winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required late Friday.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ008-013-014-020-021-211815-
Lewis-Livingston-Ontario-Cattaraugus-Allegany-
209 PM EDT Thu Sep 20 2018

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This Afternoon and Tonight.

The chance of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered thunderstorms will develop from late afternoon through mid
evening Friday along and ahead of an advancing strong cold front.
There is a Slight Risk that some of these storms may contain damaging
winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required late Friday.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003>006-211815-
Monroe-Wayne-Northern Cayuga-Oswego-
209 PM EDT Thu Sep 20 2018

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This Afternoon and Tonight.

The chance of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered thunderstorms will develop from late afternoon through mid
evening Friday along and ahead of an advancing strong cold front.
There is a Slight Risk that some of these storms may contain damaging
winds.

Gusty northwest winds will likely produce dangerous swimming
conditions Saturday with significant wave action and strong
currents.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required late Friday.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-211815-
Jefferson-
209 PM EDT Thu Sep 20 2018

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This Afternoon and Tonight.

The chance of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered thunderstorms will develop from late afternoon through mid
evening Friday along and ahead of the advancing strong cold front.
There is a Slight Risk that some of these storms may contain damaging
winds.

Gusty southwest winds will likely produce dangerous swimming
conditions Friday with significant wave action and strong currents.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required late Friday.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-211815-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
209 PM EDT Thu Sep 20 2018

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...This Afternoon and Tonight.

The chance of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered thunderstorms will develop from mid afternoon through mid
evening Friday along and ahead of an advancing strong cold front.
Some of these storms may contain locally strong winds and higher
waves.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required late Friday.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Hitchcock

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 4:45 PM EDTSpecial Marine WarningBUF60 min
Sep 21, 5:15 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie45 min
Sep 21, 5:22 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua38 min
Sep 21, 5:27 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans48 min
Sep 21, 5:54 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Chautauqua, Erie, Wyoming66 min
Sep 21, 6:31 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario, Wayne, Wyoming59 min
Sep 21, 6:38 PM EDTSpecial Marine WarningBUF70 min
Sep 21, 6:48 PM EDTTornado WarningBUFAllegany, Cattaraugus42 min
Sep 21, 6:51 PM EDTSevere Thunderstorm WarningBUFAllegany54 min
Sep 21, 7:07 PM EDTTornado WarningBUFOntario23 min
Sep 21, 7:29 PM EDTSpecial Marine WarningBUF46 min

Nearby

Beach Hazards Statements in New York, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.